MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLAS CABLE SYSTEM; WIRE, SURGICAL

WARSAW ORTHOPEDICS ATLAS CABLE SYSTEM; WIRE, SURGICAL
Catalog Number 826-211
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual review confirms cable breakage.Microscopic examination of the cable identified material deformation noted just below the location of fracture; the less damaged individual cable strand fracture surfaces reveal a fairly flat appearance and fracture plane angulation consistent with shear overload.This is consistent with shear overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with l3-iliac "ads"; and underwent fixation at l3-l4-l5-s1 using transforaminal lumbar interbody fusion.Intra-op, during wiring at l3, the wire disconnected.The surgeon passed the cable through the bone, placed the rod.After performing correction, the surgeon finished applying tension to the reported product and swaging with a cable crimper, but the cable disconnected.The tensioner was laid before swaging, and then swaging was performed.It was said that the tension itself should have been within 30 pounds.No fragment of the cable is remaining in the patient.There were no patient complications as a result of the alleged event.

Brand Name
ATLAS CABLE SYSTEM
Common Device Name
WIRE, SURGICAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9849556
Report Number1030489-2020-00330
Device Sequence Number2929447
Product Code LRN
UDI-Device Identifier00673978047966
UDI-Public00673978047966
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Catalogue Number826-211
Device Lot Number0398419W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1